MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE, 7,5 FR. X 430 MM, 7, 2 CHANNELS, STRAIGHT OCULAR ANGLE; URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

OLYMPUS WINTER & IBE GMBH URETEROSCOPE, 7,5 FR. X 430 MM, 7, 2 CHANNELS, STRAIGHT OCULAR ANGLE; URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number WA02944A
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for physical evaluation.The facility requested an endoscopy support specialist (ess) to come onsite to perform a reprocessing inservice.While onsite to perform in-servicing, the ess was informed of the event.In-servicing was completed using the complaint device.In-servicing included all cleaning, disinfection, and sterilization information contained in olympus manual.Investigation: the issue reported by the customer was evaluated as plausible.According to the event description, residues of a bladder stone, or kidney stone from a previous procedure remained in the working channel of the affected product.During the next procedure, these residues entered another patient¿s body.Consequently, the reprocessing employees on site were trained.No pictures were provided by the customer.No product-related malfunction or defect was reported.Cause: the cause for the reported issue is very likely improper reprocessing.
 
Event or Problem Description
It is reported following cleaning and sterilization of an olympus ureteroscope, during use on the next unspecified procedure, a stone was pushed out of the scope from the previous procedure, and into the patient.There was no reported impact to the patient as a result of this occurrence.
 
Additional Manufacturer Narrative
This report is being updated to provide investigation findings.New information is provided in h6, h10.It was not possible to conduct a device history review for the complaint device since the serial number provided was not correct.Instead, the manufacturing and quality control review was performed for the last 24 months of production without showing any non- conformities or deviations regarding the described issue.Analysis: the issue reported by the customer was evaluated as plausible.According to the event description, residues of a bladder stone or kidney stone from a previous procedure remained in the working channel of the affected product.During the next procedure, these residues entered another patient¿s body.Consequently, the reprocessing employees on site were trained.No pictures were provided by the customer.No product-related malfunction or defect was reported.Conclusion: the cause for the reported issue is very likely improper reprocessing.

Brand Name
URETEROSCOPE, 7,5 FR. X 430 MM, 7, 2 CHANNELS, STRAIGHT OCULAR ANGLE
Common Device Name
URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key10900438
Report Number9610773-2020-00278
Device Sequence Number16766564
Product Code FGB
UDI-Device Identifier04042761029544
UDI-Public04042761029544
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K951855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA02944A
Device Catalogue NumberWA02944A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer11/25/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1